MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 7MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 7MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400704S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 7mm x 4cm 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured before reaching its nominal pressure during the pre-dilation inflation of an iliac artery lesion.As a result, an unknown balloon catheter was used as a replacement to continue the procedure.Unknown stents were then implanted, and the procedure was completed.There was no reported injury to the patient.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82255787 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: the balloon of a 7mm x4cm 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) ruptured before reaching its nominal pressure during the pre-dilation inflation of an iliac artery lesion.As a result, an unknown balloon catheter was used as a replacement to continue the procedure.Unknown stents were then implanted, and the procedure was completed.There was no reported injury to the patient.The product was returned for analysis.A non-sterile powerflex pro 7mm x 4cm 80cm bc was received coiled inside of a clear plastic bag.Per visual analysis the balloon was received uninflated, and a burst condition was visible.Functional test was not performed due to the condition of the balloon.Per sem analysis scratch marks were observed adjacent to the rupture borders of the balloon.The scratch marks observed could be related to exposure of the balloon surface to external material sharp edges.A product history record (phr) review of lot 82255787 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, vessel characteristics (although unknown) may have contributed to the event as evidenced by scratch marks noted on the outer surface during sem analysis.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 7MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16539796
Report Number9616099-2023-06337
Device Sequence Number6094205
Product Code LIT
UDI-Device Identifier20705032059692
UDI-Public(01)20705032059692(17)250831(10)82255787
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number4400704S
Device Catalogue Number4400704S
Device Lot Number82255787
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer04/04/2023
10/20/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date04/25/2023
11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK BALLOON CATHETER; UNK BALLOON CATHETER; UNK BALLOON CATHETER; UNK STENTS; UNK STENTS; UNK STENTS
Patient SexUnknown